Alert archive / Kentucky / Wind Advisories in 2025
Wind Advisory 7, NWS Jackson, KY
NWS Jackson, KY issued this wind advisory at Mar 18, 2025, 2:24 PM EDT for 33 counties in Kentucky. It took effect at Mar 19, 2025, 11:00 AM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2025, 2:24 PM EDT (18:24 UTC)
- In effect from
- Mar 19, 2025, 11:00 AM EDT
- Expired
- Mar 20, 2025, 4:26 AM EDT
- In force
- 17 hr
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2378 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 430 m²/s²
- 0-3 km storm-relative helicity
- 387 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
354 WWUS73 KJKL 181824 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 224 PM EDT Tue Mar 18 2025 KYZ068-069-079-080-083>085-190300- /O.NEW.KJKL.WI.Y.0007.250319T1500Z-250320T0300Z/ Rockcastle-Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley- Including the cities of Mount Vernon, Somerset, Monticello, Stearns, Annville, Whitley City, Corbin, Williamsburg, Burnside, Brodhead, McKee, and London 224 PM EDT Tue Mar 18 2025 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM EDT WEDNESDAY... * WHAT...South winds 10 to 15 mph with gusts up to 40 mph expected. * WHERE...Laurel, McCreary, Pulaski, Rockcastle, Wayne, Whitley, and Jackson Counties. * WHEN...From 11 AM to 11 PM EDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DJ
5 follow-up statements
440 WWUS73 KJKL 190140 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 940 PM EDT Tue Mar 18 2025 KYZ068-069-079-080-083>085-191100- /O.CON.KJKL.WI.Y.0007.250319T1500Z-250320T0300Z/ Rockcastle-Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley- Including the cities of London, Stearns, Burnside, Annville, Williamsburg, Somerset, Whitley City, Brodhead, Mount Vernon, Monticello, McKee, and Corbin 940 PM EDT Tue Mar 18 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM EDT WEDNESDAY... * WHAT...South winds 10 to 15 mph with gusts up to 40 mph expected. * WHERE...Laurel, McCreary, Pulaski, Rockcastle, Wayne, Whitley, and Jackson Counties. * WHEN...From 11 AM to 11 PM EDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ GREIF
361 WWUS73 KJKL 190918 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 518 AM EDT Wed Mar 19 2025 KYZ068-069-079-080-083>085-192100- /O.CON.KJKL.WI.Y.0007.250319T1500Z-250320T0300Z/ Rockcastle-Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley- Including the cities of Corbin, Monticello, Mount Vernon, Burnside, Brodhead, Stearns, Somerset, Annville, London, McKee, Williamsburg, and Whitley City 518 AM EDT Wed Mar 19 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING... * WHAT...South winds 10 to 20 mph with gusts up to 40 mph expected. * WHERE...Laurel, McCreary, Pulaski, Rockcastle, Wayne, Whitley, and Jackson Counties. * WHEN...From 11 AM this morning to 11 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ GINNICK
963 WWUS73 KJKL 192037 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 437 PM EDT Wed Mar 19 2025 KYZ068-069-079-080-083>085-200300- /O.CON.KJKL.WI.Y.0007.000000T0000Z-250320T0300Z/ Rockcastle-Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley- Including the cities of Stearns, Annville, Brodhead, Somerset, Burnside, Monticello, Corbin, McKee, Whitley City, Mount Vernon, London, and Williamsburg 437 PM EDT Wed Mar 19 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...South winds 10 to 20 mph with gusts up to 40 mph. * WHERE...Laurel, McCreary, Pulaski, Rockcastle, Wayne, Whitley, and Jackson Counties. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JMW
722 WWUS73 KJKL 200153 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 953 PM EDT Wed Mar 19 2025 KYZ044-050>052-058>060-086>088-104-106>120-200900- /O.EXB.KJKL.WI.Y.0007.000000T0000Z-250320T0900Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Knox-Bell- Harlan-Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt- Knott-Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Salyersville, Jeffersonville, Pippa Passes, Paintsville, Wheelwright, Irvine, West Liberty, Pineville, Pikeville, Booneville, Cumberland, Coal Run, Hindman, Whitesburg, Manchester, Hyden, Owingsville, Hazard, Elkhorn City, Frenchburg, Beattyville, Stanton, Barbourville, Middlesboro, Inez, South Williamson, Harlan, Jenkins, Camargo, Mount Sterling, Clay City, Flemingsburg, Sandy Hook, Jackson, Morehead, Prestonsburg, Ravenna, and Campton 953 PM EDT Wed Mar 19 2025 ...WIND ADVISORY IN EFFECT UNTIL 5 AM EDT THURSDAY... * WHAT...South winds 10 to 20 mph with gusts up to 40 mph. * WHERE...Portions of east central, northeast, and southeast Kentucky. * WHEN...Until 5 AM EDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KYZ068-069-079-080-083>085-200900- /O.EXT.KJKL.WI.Y.0007.000000T0000Z-250320T0900Z/ Rockcastle-Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley- Including the cities of McKee, Stearns, Annville, London, Mount Vernon, Brodhead, Somerset, Monticello, Williamsburg, Corbin, Whitley City, and Burnside 953 PM EDT Wed Mar 19 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM EDT THURSDAY... * WHAT...Southwest winds 10 to 20 mph with gusts up to 40 mph. * WHERE...Laurel, McCreary, Pulaski, Rockcastle, Wayne, Whitley, and Jackson Counties. * WHEN...Until 5 AM EDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CMC
542 WWUS73 KJKL 200826 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 426 AM EDT Thu Mar 20 2025 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-200930- /O.CAN.KJKL.WI.Y.0007.000000T0000Z-250320T0900Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Wheelwright, Jeffersonville, Hazard, Booneville, Sandy Hook, South Williamson, Hyden, Owingsville, Harlan, Inez, Stanton, Corbin, Annville, London, Whitley City, Irvine, Salyersville, Beattyville, Cumberland, Barbourville, Ravenna, Stearns, West Liberty, Paintsville, Jackson, Elkhorn City, Monticello, Morehead, Mount Vernon, Jenkins, McKee, Pineville, Somerset, Burnside, Flemingsburg, Camargo, Pikeville, Coal Run, Whitesburg, Mount Sterling, Manchester, Prestonsburg, Brodhead, Campton, Pippa Passes, Williamsburg, Clay City, Hindman, Frenchburg, and Middlesboro 426 AM EDT Thu Mar 20 2025 ...WIND ADVISORY IS CANCELLED... The winds have diminished below criteria and the threat has ended. $$ GINNICK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Mar 18, 1:23 PM EDT, 1 hour 1 minute earlier. Its key messages:
- Highs return mostly to the 70s today and Wednesday.
- A cold front will bring showers for most places Wednesday night, followed be a sharp temperature drop.
Area forecast discussion, Mar 18, 1:23 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 123 PM EDT Tue Mar 18 2025 .KEY MESSAGES... - Highs return mostly to the 70s today and Wednesday. - A cold front will bring showers for most places Wednesday night, followed be a sharp temperature drop. && .UPDATE... Issued at 1257 PM EDT TUE MAR 18 2025 Very little needed for this update. However, did blend in the latest obs and trends. UPDATE Issued at 1014 AM EDT TUE MAR 18 2025 The morning surface analysis shows high pressure is parked off to the southeast. This feature along with mid-level height rises will keep the weather quiet for the near term. Very minor update to take out any morning wording and add in the latest obs and trends. UPDATE Issued at 716 AM EDT TUE MAR 18 2025 Updated T,Td,MinT and winds with recent observations and adjusted diurnal temperature curves accordingly. No major changes to the forecast were made. && .SHORT TERM...(Today through Wednesday) Issued at 414 AM EDT TUE MAR 18 2025 Eastern Kentucky will see dry and sunny conditions, due to a ridge of high pressure over the area. Some southerly winds will help with advecting in some warmer air. With some mixing potential, breezy winds of 15-20 mph will be possible through the afternoon. Highs in the low to mid 70s are expected today, a smidge warmer than NBM guidance. Mid to high level clouds will spread over the region this evening ahead of the next system. With persistent southerly flow and some mid to high level clouds, lows will stay much warmer than the previous night, with valleys dropping into the lower 40s, and elsewhere seeing upper 40s to low 50s. Wednesday, dry weather continues with strong southerly winds continuing. South winds 15-20 mph with gusts 25-35 mph are possible. Temperatures will be warmer in the mid to upper 70s. Winds were nudged up using the 75th percentile of the NBM. A strong upper level low approaches from the Missouri Valley/Corn Belt area of western Nebraska and southern Iowa. This strong upper level low is the reason for the continued stream of southerly winds and with it warm air advection. Models are in good agreement on a cold front moving through western and central Kentucky late in the afternoon Wednesday, arriving in eastern Kentucky likely after sunset. .LONG TERM...(Wednesday night through Monday) Issued at 631 AM EDT TUE MAR 18 2025 A northeastward moving strong low pressure system is expected to be centered near northern IL at the start of the period on Wednesday evening. Its cold front will move east through KY during the night. Moisture will be limited, but the strength of the system should overcome the moisture deficiency and result in a round of showers. Drying and a sharp drop in temperatures will follow behind the cold front. The drying will be brief, as remnant comma head moisture under the system's upper trough is expected to swing through from west to east during the day Thursday. If this verifies, we'll end up with a raw day, with even some flakes possible for some locations (mainly higher elevations in southeast KY). Ridging at the surface and then aloft will build in from the west Thursday night and Friday with decreasing clouds and slackening winds. That will set us up for a cold night with lows mostly in the 20s Friday morning. With the surface ridge slipping to our east, warm air advection and a decent amount of sunshine will bring a sizable warm-up. However, another quick moving cold front should move through Friday night. Upper level support will be largely to our north and there will be little time for moisture return, so only a 20-30% POP accompanies the front Friday night into Saturday. Ridging at the surface and aloft again advances over the area from west to east Saturday night with quiet conditions. Then, yet another in a series of fast moving systems approaches us late Sunday. This one looks a little more potent with a higher POP as its cold front moves through Sunday night or Monday, with timing becoming more uncertain at that long time range. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) ISSUED AT 123 PM EDT TUE MAR 18 2025 High pressure to the southeast and upper level ridging will keep TAFs VFR through the period. Tonight, a low level jet strengthens across the area ahead of the next storm system. This will lead to LLWS at all sites between 02Z and 13Z Wednesday. Then by late morning expect winds to begin mixing out of the south at 10-15 knots, with gust of 20-25 knots possible in the afternoon hours. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...DJ SHORT TERM...GINNICK LONG TERM...HAL AVIATION...DJ
Hazardous weather outlook, Mar 18, 5:07 AM EDT, 9 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 507 AM EDT Tue Mar 18 2025 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-191130- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- 507 AM EDT Tue Mar 18 2025 This Hazardous Weather Outlook is for a portion of eastern Kentucky. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GINNICK/HAL
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 7:12 AM EDT | River Flood Advisory | JKL | Whitley | 24 hr |
Nearby
Wind Advisories in Kentucky, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.